I have been on Sprintec (generic of Ortho Cyclen) for 3 months now. Since I've started this pill, my skin has gotten worse (I thought it was supposed to help!), I have trouble wearing my contacts, and I have breakthrough bleeding. My period used to come every 4th Tuesday of the month when I was on Yasmin, now it could come on a Sat. Sun. Weds...pretty much any day of the week! Has anyone else experienced these side effects from Sprintec? Could it be because it is a generic? I was on Ortho Tri-Cyclen for a month, but my periods were lasting 5 days and my gyno wanted to change me to Sprintec because she said my periods would be shorter. I wish I had started with the Tri-Cyclen. Does Ortho Tri-Cyclen cause the same effects? Thanks a lot.
You've only been using OC for 3 months. Most practitioners recommend using a new birth control for AT LEAST 3 months to allow the side effects to stop.
Many birth control pills will cause your skin to get worse before it gets better. OC isn't approved to treat acne, but it's sister pill, Ortho TriCyclen is. Regardless, the sudden surge of hormones can cause your skin to break out. Sometimes this problem goes away, sometimes it doesn't.
It can take awhile to become regular as well.
The side effects have absolutely nothing to do with you taking the generic formulation. It seems that the drug just may not be agreeing with you at this point. It's your decision whether or not to change brands again, but realize that you've used 3 different birth control pills over the last couple of months-- you're body isn't regulated yet, so you might still have problems with another pill.
Definitely give it more time. After switching from Yasmin & only being on it now for 3 months, your body may just need time to adjust to the new formulation. Also, the generic should not be different from OTC because they must be the same in order to be approved as a generic drug. I still have weird problems like that once in a while after almost 10 yrs of OTC and OTC-lo. If it continues to become a problem, then talk to your doc to try something else. Why did your doc think that switching to the generic would make your periods shorter?? Just curious.